Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Feeling fatigued. Started vomiting and black stool. Took simvastatin. What treatment should be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Started last Saturday vomiting for 4 hours
Black stool for a week. Took some pepto bismol last Sat - Sun and then stopped.
My doctor checked my stool for blood and says no indication of blood
Doesn't think it's a ulcer.
No abdominal pain unless you press on each side of belly button - no pain if you don't touch it.
Fatigue is severe. Can barely function. Come home for work and go to bed right away.
Not dehydrated anymore. Drinking lots of fluid.
Able to eat - but don't have a real appetite
I have no other health problems. Take Simvastatin and citalopram 20mg
Lost 10lbs from last Sat to Monday morning.
Posted Thu, 1 Nov 2012 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 25 minutes later

Thanks for posting your query.
Regarding the black colored stools, it could be that the appearance of your stool was changed by something in your diet. Some foods, supplements and medicines have a tendency to turn your stool black.

I suggest you to check out the foods that you had recently. If the repeat happens then blood in stools has to be ruled out. Bloody stool means that there's some sort of injury or disorder in the GI tract and the farther the source f bleeding from the anus, the darker the stools will be. This is because the longer blood stays in your digestive tract, the darker it will become.

In that case, it is advisable to get an upper GI endoscopy to rule out any peptic ulcer disease (commonest cause for black colored stools) and a colonoscopy may be needed in that case. Given your history of abdominal pain close to umbilicus, even inflammatory bowel disease should be ruled out.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health .

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor